Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 341, NWS Wichita, KS

July 24, 2011Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 8:30 PM CDT for Labette County, Neosho County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 8:30 PM CDT (01:30 UTC)
Expired
Jul 24, 2011, 9:15 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 142 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:35 PM CDTTSTM WND DMGParsons, KSMINOR TREE DAMAGE.
Jul 24, 8:35 PM CDTTSTM WND DMGWsw Parsons, KSMINOR TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2289 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KICT 250130
SVRICT
KSC099-133-250215-
/O.NEW.KICT.SV.W.0341.110725T0130Z-110725T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 915 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM WALNUT TO 6 MILES NORTHEAST OF PARSONS
  TO 8 MILES SOUTHEAST OF NEODESHA...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3721 9507 3720 9511 3725 9550 3740 9552
      3754 9543 3774 9519 3772 9508 3748 9508
      3747 9507
TIME...MOT...LOC 0130Z 284DEG 20KT 3762 9510 3739 9517
          3738 9554
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
2 follow-up statements
851 
WWUS53 KICT 250141
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT SUN JUL 24 2011

KSC099-133-250215-
/O.CON.KICT.SV.W.0341.000000T0000Z-110725T0215Z/
NEOSHO KS-LABETTE KS-
841 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND NEOSHO COUNTIES UNTIL 915 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WALNUT TO 7 MILES WEST OF MCCUNE TO 8 MILES SOUTH OF THAYER...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3721 9507 3720 9511 3725 9550 3740 9552
      3754 9543 3774 9519 3772 9508 3748 9508
      3747 9507
TIME...MOT...LOC 0141Z 284DEG 20KT 3761 9504 3738 9511
          3737 9548
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
375 
WWUS53 KICT 250208
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT SUN JUL 24 2011

KSC099-133-250218-
/O.EXP.KICT.SV.W.0341.000000T0000Z-110725T0215Z/
NEOSHO KS-LABETTE KS-
908 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE AND NEOSHO
COUNTIES WILL EXPIRE AT 915 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3721 9507 3720 9511 3725 9550 3740 9552
      3754 9543 3774 9519 3772 9508 3748 9508
      3747 9507
TIME...MOT...LOC 0208Z 284DEG 20KT 3757 9486 3734 9493
          3733 9530

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 24, 5:49 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT SUN JUL 24 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WEAK FRONTAL BOUNDARY WAS DRAPED WEST TO EAST ACROSS CENTRAL KS
LATE THIS AFTERNOON. DEEP MOISTURE RESIDES ACROSS MUCH OF THE
STATE WITH LITTLE-NO CONVECTIVE INHIBITION. EXPECTING BRUNT OF
THUNDERSTORM ACTIVITY THIS EVENING TO OCCUR ALONG/SOUTH OF A LINE
FROM TOPEKA TO SALINA TO DIGHTON. INVERTED-V TYPE SOUNDINGS AND
LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS ALONG/SOUTH OF FRONT
SUGGEST MICROBURSTS ARE THE MAIN AVIATION THREAT THIS EVENING.
BASED ON LATEST TRENDS...WILL INCLUDE TEMPO TS AT SLN/HUT/ICT AND
VCTS ELSEWHERE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF
NEAR THUNDERSTORMS.

JMC

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SUN JUL 24 2011/

DISCUSSION...

TONIGHT:
OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST
AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER
SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY
CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO
EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE
RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED
SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON
STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP
IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS
AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14.

MON:
STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN
ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE
CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN
UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME.
HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT
COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS
WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE
WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE
COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE
AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL
AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA.

TUE-WED:
LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM
PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD.
APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD.
ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE
HEAT WARNING EXPANDED THROUGH WED NIGHT.

THU-SUN:
A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH
TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE
HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM
BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY
CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT
SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO
NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE
WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL
MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB
HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL
COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA
TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE
FORECAST PERIOD.

THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND
EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE
BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER
SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE
TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE
MULTIPLE BOUNDARIES.

ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING
THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY
TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE
AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z
AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG
OUTFLOW/DOWNBURST WINDS.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 100  76 102 /  30  10  10  10
HUTCHINSON      76  99  76 102 /  30  10  10  10
NEWTON          76  98  75 101 /  30  10  10  10
ELDORADO        75  99  74 100 /  30  10  10  10
WINFIELD-KWLD   78 101  77 101 /  30  10  10  10
RUSSELL         72  98  75 102 /  30  10  10  10
GREAT BEND      74  98  75 102 /  30  10  10  10
SALINA          76  99  76 101 /  30  10  10  10
MCPHERSON       75  99  75 101 /  30  10  10  10
COFFEYVILLE     77 102  76 102 /  30  10  10  10
CHANUTE         76 100  75 101 /  30  10  10  10
IOLA            76 100  75 101 /  30  10  10  10
PARSONS-KPPF    77 101  76 102 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SUN JUL 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY
EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR
DETAILS.

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET.
BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST
STORMS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE
EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT
HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA.
ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE
WEEK.

THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS
AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND
ISOLATED SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE
ISOLATED AND TRANSIENT NATURE OF THE THREAT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jul 24, 7:08 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT SUN JUL 24 2011

KSZ032-250045-
RUSSELL-
708 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARADISE...OR 13 MILES NORTH OF RUSSELL...
AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 7:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT SUN JUL 24 2011

KSZ071-072-095-096-250115-
ALLEN-NEOSHO-WILSON-WOODSON-
745 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...NEOSHO...WILSON AND WOODSON COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
YATES CENTER TO 6 MILES EAST OF PARSONS...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 50 TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, Jul 24, 7:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     CHANUTE                 37.67N 95.46W
07/24/2011                   NEOSHO             KS   LAW ENFORCEMENT

            DOWNED LIMBS.

&&

EPS
Local storm report, Jul 24, 8:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     GALESBURG               37.47N 95.36W
07/24/2011  E60 MPH          NEOSHO             KS   LAW ENFORCEMENT

            RANGED FROM 50-60 MPH.

&&

EPS
Local storm report, Jul 24, 8:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     4 SE GALESBURG          37.43N 95.30W
07/24/2011                   NEOSHO             KS   TRAINED SPOTTER

            SHINGLES BLOWN OFF A FEW HOMES.

&&

EPS
Special weather statement, Jul 24, 8:26 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT SUN JUL 24 2011

KSZ093-250200-
COWLEY-
826 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 9 MILES WEST OF WINFIELD...AND
MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:01 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson44 min
Jul 24, 7:49 PM CDTSevere Thunderstorm WarningICTNeosho41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.